Does the drug Duvadilan adversely affect the fetus?
Q: I am 30 years old and 8 months pregnant. My uterus is big in size. I faced a 4-5 week miscarriage 3 years ago. After that, this year my doctor gave me letroz + NMP support to become pregnant. Clinically all of my blood reports as fine and so is the ultrasound. Now, the doctor has given me Duvadilan retard. Actually, from the second month onwards, sometime I have stomach pain which the doctor says is due to gas and acidity. My question is does Duvadilan adversely affect the baby as I have read on your website that some doctor recommend not to use it. I will be highly obliged if you let me know the thing at the earliest.
A:The very fact that Duvadilan can be given during pregnancy means it is safe for the baby; otherwise it would not be permitted. You mention that Letroz was given as support. It is a toxic drug, not a nutritional supplement. Letroz is an anti-cancer drug. All over the world it is allowed to be used only for breast cancer in post-menopausal women. Its use in menstruating women is strictly prohibited every where including India. The company selling Letroz in India was reprimanded by the Drugs Controller General of India for promoting its use in young women by holding educational seminars inducing ill-informed doctors to use the drug for all sorts of conditions in violation of regulatory laws. It can be prescribed only by cancer specialists. This is clearly printed on every strip of the medicine. It side effects include: embryo toxicity (toxic to embryos), fetotoxicity (toxic to foetus), teratogenic (malformation in baby), cancer of ovaries, liver cancer, heart attack, paralysis, stroke and clotting in lungs that can cause death.